Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 378, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Dec 7, 2004, 2:04 AM CST for Calhoun County, Chickasaw County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2004, 2:04 AM CST (08:04 UTC)
- Expired
- Dec 7, 2004, 2:30 AM CST
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, MS, Chickasaw County, MS
The radar
The Columbus AFB radar (KGWX), 75 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 6, 11:20 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 8:32 PM CST, 5 hours 32 minutes earlier.
Area forecast discussion, Dec 6, 8:32 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 832 PM CST MON DEC 6 2004 .DISCUSSION... SEE LITTLE NEED TO MAKE CHANGES TO GOING FORECAST AT THIS TIME. SPC STILL HAS US OUTLOOKED FOR DAY 1...OVERNIGHT. CONVECTION OVER SOUTHERN ARKANSAS AND NORTHWEST LOUISIANA LOOKING A LITTLE MORE ORGANIZED. EXTRAPOLATION HAS THIS LINE NEAR THE MISSISSIPPI RIVER AROUND 06Z. CAPE AND INSTABILITY WILL BE MAIN LIMITING FACTORS... WITH STRONG WIND FIELDS STILL APPARENT. IF SPC WERE TO ISSUE A WATCH FOR PORTIONS OF CWA...FIGURE IT WOULD BE AROUND 04Z. THIS CONVECTION WILL BE MOVING INTO AN AREA THAT HAS BEEN RECEIVING RAIN FOR MUCH OF THE LAST 6 HOURS. WILL SEE IF THIS AIDS IN WEAKENING SYSTEM. FLOODING STILL A THREAT...ESPECIALLY OVER NORTHEAST MISSISSIPPI... WHERE ABOUT 5 INCHES OF RAIN HAS FALLEN IN THE LAST 24 HOURS OR SO. QUITE A FEW RIVERS ARE IN...OR FORECAST TO BE IN FLOOD...SO FLOOD WATCH WILL ALSO BE CONTINUED. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH TONIGHT. MS...FLOOD WATCH TONIGHT. MO...FLOOD WATCH TONIGHT. TN...FLOOD WATCH TONIGHT. && WAGNER
Hazardous weather outlook, Dec 6, 11:33 PM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1133 PM CST MON DEC 6 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-071200- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1133 PM CST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A TORNADO WATCH IN EFFECT UNTIL 5 AM TUESDAY MORNING FOR PHILLIPS COUNTY ARKANSAS...AND A PORTION OF NORTH MISSISSIPPI... GENERALLY SOUTH OF A LINE FROM HELENA ARKANSAS TO TUPELO MISSISSIPPI. THIS WATCH INCLUDES THE CITIES OF HELENA...CLARKSDALE... OXFORD AND TUPELO. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE. THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER ACROSS THE REMAINDER OF THE MIDSOUTH OVERNIGHT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. THE MOST LIKELY TIME FOR THE SEVERE WEATHER WILL BE THROUGH 5 AM. HEAVY RAINFALL IS ALSO EXPECTED WITH THE POSSIBILITY OF FLASH FLOODING AND RIVER FLOODING. THEREFORE A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE MIDSOUTH THROUGH 6 AM TUESDAY MORNING. .DAYS TWO THROUGH SEVEN... ADDITIONAL RIVER FLOODING MAY OCCUR DUE TO HEAVY RAINFALL THAT IS EXPECTED TO FALL ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE POSSIBLE THROUGH TUESDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
In the hours before
Special weather statement, Dec 7, 1:07 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 107 AM CST TUE DEC 7 2004 MSZ021-070715- YALOBUSHA MS- 107 AM CST TUE DEC 7 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...YALOBUSHA COUNTY. A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 21 MILES SOUTHWEST OF COFFEEVILLE AT 107 AM CST...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL BE ARRIVING IN SOUTHERN YALOBUSHA COUNTY AROUND 120 AM. PEOPLE IN YALOBUSHA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Dec 7, 1:54 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0154 AM CST TUE DEC 07 2004 ARZ058-MSZ010>013-020-021-070854- PHILLIPS AR-COAHOMA MS-LAFAYETTE MS-PANOLA MS-QUITMAN MS- TALLAHATCHIE MS-YALOBUSHA MS- 0154 AM CST TUE DEC 07 2004 TORNADO WATCH NUMBER 914 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN ARKANSAS... PHILLIPS... IN MISSISSIPPI... COAHOMA... LAFAYETTE... PANOLA... QUITMAN... TALLAHATCHIE... YALOBUSHA... MSZ015>017-022>024-070854- CALHOUN MS-CHICKASAW MS-ITAWAMBA MS-LEE MS-MONROE MS-PONTOTOC MS- 0154 AM CST TUE DEC 07 2004 TORNADO WATCH NUMBER 914 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... CALHOUN... CHICKASAW... ITAWAMBA... LEE... MONROE... PONTOTOC...
Special weather statement, Dec 7, 1:56 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 156 AM CST TUE DEC 7 2004 MSZ022-023-070815- CALHOUN MS-CHICKASAW MS- 156 AM CST TUE DEC 7 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CALHOUN AND CHICKASAW COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES NORTHEAST OF BRUCE TO 9 MILES SOUTHWEST OF CALHOUN CITY AT 156 AM CST...MOVING EAST AT 60 MPH. THIS STORM MAY PRODUCE 40 TO 50 MPH WINDS. PEOPLE IN CALHOUN AND CHICKASAW COUNTIES...INCLUDING THE CITY OF HOUSTON...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 1:30 AM CST | Flash Flood Warning | MEG | Calhoun, Yalobusha | 2 hr |
| Dec 7, 2:13 AM CST | Tornado Warning | MEG | Chickasaw, Lee, Pontotoc | 47 min |
| Dec 7, 2:31 AM CST | Tornado Warning | MEG | Monroe | 29 min |
| Dec 7, 2:36 AM CST | Flash Flood Warning | MEG | Alcorn, Itawamba, Lee, Prentiss, Tishomingo | 114 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.